Alert archive / Texas / High Wind Warnings in 2025

High Wind Warning 2, NWS San Angelo, TX

March 13, 202518 counties in Texas

NWS San Angelo, TX issued this high wind warning at Mar 13, 2025, 1:58 PM CDT for 18 counties in Texas. It took effect at Mar 14, 2025, 7:00 AM CDT. It was in force for 12 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2025, 1:58 PM CDT (18:58 UTC)
In effect from
Mar 14, 2025, 7:00 AM CDT
Expired
Mar 14, 2025, 7:00 PM CDT
In force
12 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 10:00 AM CDTNON-TSTM WND GST 595 W Rotan, TXMesonet station 113 5W Rotan Rotan/Fisher County.
Mar 14, 10:51 AM CDTNON-TSTM WND GST 621 Nnw Haskell, TXMesonet station 56 Haskell 1NW (Haskell County), TX.
Mar 14, 11:16 AM CDTNON-TSTM WND GST 581 Sw Throckmorton, TXMesonet station 97 THROCKMORTON 1SW.
Mar 14, 11:19 AM CDTNON-TSTM WND GST 591 Nne Weinert, TXMesonet station 73 Weinert 2 NNE.
Mar 14, 11:38 AM CDTNON-TSTM WND GST 623 N Avoca, TXMesonet station 102 5ESE Stamford Stamford/Jones County.
Mar 14, 11:41 AM CDTNON-TSTM WND GST 583 Ene Albany, TXMesonet station 140 3ENE Albany Shackelford County.
Mar 14, 11:45 AM CDTNON-TSTM WND DMG1 Ese Haskell, TXLarge tree branches down and shingles blown off of roof.
Mar 14, 11:46 AM CDTNON-TSTM WND GST 841 Nnw Haskell, TXMesonet station 56 Haskell 1NW (Haskell County), TX.
Mar 14, 11:53 AM CDTNON-TSTM WND GST 705 W Rotan, TXMesonet station 113 5W Rotan Rotan/Fisher County.
Mar 14, 12:13 PM CDTNON-TSTM WND GST 641 Nne Weinert, TXMesonet station 73 Weinert 2 NNE.
Mar 14, 12:31 PM CDTNON-TSTM WND GST 585 E Champion, TXMesonet station 80 11SW Sweetwater Roscoe/Western Nolan.
Mar 14, 12:42 PM CDTNON-TSTM WND GST 653 N Avoca, TXMesonet station 102 5ESE Stamford Stamford/Jones County.
Mar 14, 12:49 PM CDTNON-TSTM WND GST 655 E Champion, TXMesonet station 80 11SW Sweetwater Roscoe/Western Nolan.
Mar 14, 1:06 PM CDTNON-TSTM WND GST 671 Sw Throckmorton, TXMesonet station 97 THROCKMORTON 1SW.
Mar 14, 1:12 PM CDTNON-TSTM WND GST 642 Ese Dyess Afb, TXAWOS station KDYS 2 ENE Dyess Afb.
Mar 14, 1:18 PM CDTNON-TSTM WND GST 644 Se Abilene, TXASOS station KABI Abilene.
Mar 14, 1:25 PM CDTNON-TSTM WND GST 604 Se Abilene, TXASOS station KABI Abilene.
Mar 14, 1:30 PM CDTNON-TSTM WND DMG1 Nw Ballinger, TXTree trunk snapped in half. Multiple other trees damaged.
Mar 14, 1:35 PM CDTNON-TSTM WND GST 634 W Sweetwater, TXAWOS station KSWW Sweetwater.
Mar 14, 2:16 PM CDTNON-TSTM WND GST 653 Ene Albany, TXMesonet station 140 3ENE Albany Shackelford County.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3005 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WWUS74 KSJT 131858
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
158 PM CDT Thu Mar 13 2025

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-140300-
/O.UPG.KSJT.HW.A.0001.250314T1200Z-250315T0000Z/
/O.NEW.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
Including the cities of Stith, Paint Rock, Cross Plains,
Stamford, Barnhart, Irby, San Angelo, Pumphrey, Coleman, Anson,
Indian Creek, Brownwood, Silver, Live Oak, Funston, Rowena,
Valera, Echo, Benoit, Mertzon, Eden, Voss, Trickham, Roby,
Woodson, Eula, Broome, Clyde, Lowake, Sanco, Wall, Dudley, Baird,
Sherwood, Sweetwater, Arden, Crews, Hamlin, Abilene, Haskell,
Winters, Hatchel, Sterling City, Robert Lee, Albany, Fisk, Truby,
Tuxedo, Tennyson, Throckmorton, Carlsbad, Rotan, Ballinger, and
Bronte
158 PM CDT Thu Mar 13 2025

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...A portion of west central Texas.

* WHEN...From 7 AM to 7 PM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means that dangerously strong winds of at least 
40 mph or gusts of 58 mph or higher are expected or occurring.

Winds this strong will bring a threat to life and possibly cause 
property damage. Watch for downed trees and power lines. Secure 
loose outdoor objects. Expect hazardous driving conditions, 
especially for high profile vehicles. Caution should also be used if 
boating on area lakes due to choppy waters. People should avoid 
being outside in forested areas and around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows.

&&

$$

TXZ154-155-140300-
/O.NEW.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/
McCulloch-San Saba-
Including the cities of Rochelle, Chappel, Voca, Fife, Brady,
Lohn, San Saba, Cherokee, and Harkeyville
158 PM CDT Thu Mar 13 2025

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected.

* WHERE...McCulloch and San Saba Counties.

* WHEN...From 7 AM to 7 PM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means that dangerously strong winds of at least 
40 mph or gusts of 58 mph or higher are expected or occurring.

Winds this strong will bring a threat to life and possibly cause 
property damage. Watch for downed trees and power lines. Secure 
loose outdoor objects. Expect hazardous driving conditions, 
especially for high profile vehicles. Caution should also be used if 
boating on area lakes due to choppy waters. People should avoid 
being outside in forested areas and around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows.

&&

$$

TXZ076>078-168>170-140300-
/O.NEW.KSJT.WI.Y.0003.250314T1200Z-250315T0000Z/
Crockett-Schleicher-Sutton-Menard-Kimble-Mason-
Including the cities of Cleo, Hext, Segovia, Telegraph, Sonora,
Junction, London, Erna, Menard, Roosevelt, Fredonia, Koockville,
Pontotoc, Streeter, Ozona, Mason, Katemcy, Loyal Valley, Fort
Mckavett, and Eldorado
158 PM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton 
  Counties.

* WHEN...From 7 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

JW
4 follow-up statements
304 
WWUS74 KSJT 140224
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
924 PM CDT Thu Mar 13 2025

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155-
142100-
/O.CON.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
McCulloch-San Saba-
Including the cities of Haskell, Valera, Bronte, Voca, Barnhart,
Fife, Roby, San Angelo, Robert Lee, Silver, Eula, Benoit, Echo,
Abilene, Lohn, Tennyson, Stith, Sherwood, Harkeyville, Baird,
Trickham, Brady, Rowena, Truby, Eden, Cross Plains, Paint Rock,
Anson, Brownwood, Winters, Cherokee, Stamford, Funston, Chappel,
Fisk, Pumphrey, Wall, Irby, Ballinger, Hatchel, Live Oak, Broome,
Throckmorton, Sanco, Woodson, Carlsbad, Voss, Dudley, Tuxedo,
Coleman, Indian Creek, San Saba, Mertzon, Lowake, Sweetwater,
Clyde, Sterling City, Arden, Hamlin, Crews, Rotan, Albany, and
Rochelle
924 PM CDT Thu Mar 13 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT 
FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...A portion of west central Texas mainly north of a San 
  Angelo to Brady line.

* WHEN...From 7 AM to 7 PM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means that dangerously strong winds of at least 
40 mph or gusts of 58 mph or higher are expected or occurring.

Winds this strong will bring a threat to life and possibly cause 
property damage. Watch for downed trees and power lines. Secure 
loose outdoor objects. Expect hazardous driving conditions, 
especially for high profile vehicles. Caution should also be used if 
boating on area lakes due to choppy waters. People should avoid 
being outside in forested areas and around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows.

&&

$$

TXZ076>078-168>170-142100-
/O.CON.KSJT.WI.Y.0003.250314T1200Z-250315T0000Z/
Crockett-Schleicher-Sutton-Menard-Kimble-Mason-
Including the cities of Katemcy, Mason, Cleo, Streeter, Erna,
Roosevelt, Sonora, Telegraph, Eldorado, Junction, Ozona, Segovia,
Hext, Koockville, Fort Mckavett, London, Pontotoc, Menard, Loyal
Valley, and Fredonia
924 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton 
  Counties.

* WHEN...From 7 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

7
000 
WWUS74 KSJT 140643
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
143 AM CDT Fri Mar 14 2025

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155-
150000-
/O.CON.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
McCulloch-San Saba-
Including the cities of Sweetwater, Stamford, Cross Plains,
Baird, Trickham, Anson, Brady, Hatchel, Live Oak, Haskell, Robert
Lee, Arden, Irby, Stith, Eden, Lowake, Tuxedo, Dudley, Sherwood,
Hamlin, Mertzon, Fisk, Albany, Harkeyville, Abilene,
Throckmorton, Silver, Fife, Ballinger, San Angelo, Brownwood,
Paint Rock, Woodson, Cherokee, Broome, Rotan, Wall, Pumphrey,
Eula, Chappel, San Saba, Indian Creek, Crews, Barnhart, Tennyson,
Bronte, Clyde, Sterling City, Rowena, Lohn, Valera, Echo,
Winters, Carlsbad, Truby, Sanco, Voss, Rochelle, Voca, Benoit,
Roby, Coleman, and Funston
143 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 
PM CDT THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...A portion of west central Texas mainly north of a San 
  Angelo to Brady line.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means that dangerously strong winds of at least 
40 mph or gusts of 58 mph or higher are expected or occurring.

Winds this strong will bring a threat to life and possibly cause 
property damage. Watch for downed trees and power lines. Secure 
loose outdoor objects. Expect hazardous driving conditions, 
especially for high profile vehicles. Caution should also be used if 
boating on area lakes due to choppy waters. People should avoid 
being outside in forested areas and around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows.

&&

$$

TXZ076>078-168>170-150000-
/O.CON.KSJT.WI.Y.0003.250314T1200Z-250315T0000Z/
Crockett-Schleicher-Sutton-Menard-Kimble-Mason-
Including the cities of Menard, Segovia, Mason, Erna, Fort
Mckavett, Junction, Roosevelt, Streeter, Eldorado, Ozona,
Fredonia, Loyal Valley, Katemcy, Sonora, Koockville, Hext, Cleo,
Pontotoc, Telegraph, and London
143 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton 
  Counties.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

TP
202 
WWUS74 KSJT 141639
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1139 AM CDT Fri Mar 14 2025

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155-
150100-
/O.NEW.KSJT.DU.Y.0002.250314T1639Z-250315T0100Z/
/O.CON.KSJT.HW.W.0002.000000T0000Z-250315T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
McCulloch-San Saba-
Including the cities of Stamford, Eula, Barnhart, Albany, Hamlin,
Sweetwater, Arden, Sterling City, Tuxedo, Live Oak, Tennyson,
Trickham, San Angelo, Eden, Dudley, Indian Creek, Brownwood,
Benoit, Roby, Harkeyville, Winters, Pumphrey, Paint Rock,
Abilene, Sherwood, Fife, Carlsbad, Robert Lee, Funston,
Throckmorton, Cross Plains, Voca, Rotan, Ballinger, Woodson,
Bronte, Irby, Echo, Stith, Hatchel, Cherokee, Rowena, Coleman,
Broome, Voss, Chappel, San Saba, Clyde, Fisk, Lohn, Mertzon,
Valera, Haskell, Truby, Baird, Lowake, Brady, Silver, Anson,
Rochelle, Sanco, Crews, and Wall
1139 AM CDT Fri Mar 14 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the High Wind 
  Warning, west winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...A portion of west central Texas.

* WHEN...For the Blowing Dust Advisory, until 8 PM CDT this evening. 
  For the High Wind Warning, until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Blowing Dust Advisory means that blowing dust will lower 
visibilities to less than a mile, resulting in hazardous driving 
conditions.

Motorists should not drive into an area of blowing dust. Remember, 
Pull Aside, Stay Alive.

A High Wind Warning means that dangerously strong winds of at least 
40 mph or gusts of 58 mph or higher are expected or occurring.

Winds this strong will bring a threat to life and possibly cause 
property damage. Watch for downed trees and power lines. Secure 
loose outdoor objects. Expect hazardous driving conditions, 
especially for high profile vehicles. Caution should also be used if 
boating on area lakes due to choppy waters. People should avoid 
being outside in forested areas and around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows.

&&

$$

TXZ076>078-168>170-150000-
/O.CON.KSJT.WI.Y.0003.000000T0000Z-250315T0000Z/
Crockett-Schleicher-Sutton-Menard-Kimble-Mason-
Including the cities of Streeter, Erna, Cleo, Sonora, Eldorado,
Roosevelt, Menard, Mason, Junction, Ozona, Fredonia, Segovia,
Pontotoc, Hext, Fort Mckavett, Katemcy, Loyal Valley, London,
Koockville, and Telegraph
1139 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

JW
223 
WWUS74 KSJT 150019
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
719 PM CDT Fri Mar 14 2025

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155-
150300-
/O.EXP.KSJT.HW.W.0002.000000T0000Z-250315T0000Z/
/O.EXT.KSJT.DU.Y.0002.000000T0000Z-250315T0300Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell-
Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown-
McCulloch-San Saba-
Including the cities of Stamford, Pumphrey, Tuxedo, Carlsbad,
Hatchel, Winters, Sweetwater, Cross Plains, Arden, Baird,
Throckmorton, Cherokee, Harkeyville, Truby, Lowake, Rowena,
Coleman, Dudley, Indian Creek, Clyde, Voss, Benoit, Barnhart, San
Angelo, Wall, Robert Lee, Paint Rock, Rochelle, Stith, Haskell,
Abilene, Brownwood, Eden, Brady, Silver, Hamlin, Anson, Albany,
Rotan, Woodson, Funston, Ballinger, Mertzon, Valera, Tennyson,
Lohn, Eula, Voca, Broome, Sherwood, Roby, Crews, Bronte, Live
Oak, Sanco, Fife, San Saba, Trickham, Echo, Chappel, Fisk, Irby,
and Sterling City
719 PM CDT Fri Mar 14 2025

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...Visibility between 1 and 3 miless in blowing dust.

* WHERE...For the Big Country, Concho Valley and Heartland.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Blowing Dust Advisory means that blowing dust will lower 
visibilities to less than a mile, resulting in hazardous driving 
conditions.

Motorists should not drive into an area of blowing dust. Remember, 
Pull Aside, Stay Alive.

&&

$$

TXZ076>078-168>170-150130-
/O.EXP.KSJT.WI.Y.0003.000000T0000Z-250315T0000Z/
Crockett-Schleicher-Sutton-Menard-Kimble-Mason-
Including the cities of Roosevelt, Koockville, Cleo, Hext,
Menard, Junction, Pontotoc, Mason, Fort Mckavett, London, Sonora,
Erna, Katemcy, Telegraph, Fredonia, Eldorado, Ozona, Streeter,
Loyal Valley, and Segovia
719 PM CDT Fri Mar 14 2025

...WIND ADVISORY HAS EXPIRED...

$$

MKD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 13, 1:48 PM CDT, 10 minutes earlier. Its key messages:

  • Very strong winds expected on Friday, along with blowing dust.
  • Critical to extreme fire weather conditions expected on Friday. Elevated to critical fire weather conditions will persist this weekend into early next week.
Area forecast discussion, Mar 13, 1:48 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
148 PM CDT Thu Mar 13 2025

...New SHORT TERM...

.KEY MESSAGES...

- Very strong winds expected on Friday, along with blowing dust.

- Critical to extreme fire weather conditions expected on Friday.
  Elevated to critical fire weather conditions will persist this
  weekend into early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 142 PM CDT Thu Mar 13 2025

The main concern in the short term period continues to be a very
strong wind event that is expected to develop tomorrow.

A potent upper level trough will track east across the southern
Rockies tonight and into the southern Plains tomorrow. Associated
strong surface low will rapidly develop over Kansas tomorrow
morning. The tightening pressure gradient associated with this
low, coupled with downward momentum transfer of very high winds
aloft will result in very windy conditions areawide tomorrow. The
strongest winds are expected from the Concho Valley and Heartland
north into the Big Country, where sustained westerly surface
winds of 35 to 45 mph is expected, along with gusts of 50 to 60
mph. A High wind Warning will be issued for this area from mid
morning tomorrow through the afternoon hours. These strong winds
may result in isolated power outages, loose and unsecured objects
blown around and difficult driving on north-south roadways,
especially for high profiel vehicles. In addition to the winds
blowing dust is likely, which may result in low visibilities and
hazardous driving conditions. Farther south, winds will be a bit
weaker, but strong enough to warrant a Wind Advisory for the
Northwest Hill Country and Northern Edwards Plateau counties.

In addition to the strong winds, critical to extreme fire weather
conditions will develop tomorrow. See the Fire Weather discussion
below for more details.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 257 AM CDT Thu Mar 13 2025

The primary concerns for the long term forecast remain the threat
of a strong wind event on Friday, coinciding with very dry
conditions and increasing concerns for Critical Fire Weather
conditions. This event will all take shape as a strong upper-level
low tracks across the Texas panhandle overnight Thursday into
Friday, along with deepening low pressure at the surface and a
tightening pressure gradient over West Central Texas. This will
result in strong westerly flow aloft and mix down to the surface
ranging from 25-45 mph with the potential for higher gusts. There
is also a high probability (greater than 70%) of wind gusts
exceeding 50 mph across the Big Country and Concho Valley.
Relative Humidity values in the single digits to lower teens are
expected during the day on Friday, with very little recovery
expected overnight (in the low to mid 30 percent range). A Fire
Weather Watch and High Wind Watch remain in affect for Friday
morning through Friday afternoon for aforementioned Critical Fire
Weather conditions and strong gusty winds.

The upper-level trough will sweep across West Central Texas
Saturday and exit the region by Sunday afternoon. Winds are not
expected to be as strong as what is expected on Friday, but breezy
west to northwesterly winds are expected during the afternoon
hours on Saturday. Afternoon highs will range in the low 70s to
low 80s on Friday, then fall into the mid 60s to low 70s on
Saturday. A warming trend into the 70s is expected on Sunday,
which will continue into the first half of next week with high
temperatures in the 80s. The warmer and breezy conditions for the
the early part of next week could bring another round of elevated
to near critical fire weather concerns to West Central Texas,
especially since precipitation chances remain very low through the
long term forecast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Thu Mar 13 2025

VFR conditions will continue across the terminals the next 24
hours. Expect light winds this afternoon and evening, then winds
increase after 06Z and become gusty as a strong low level jet
develops. Very strong winds will develop across the terminals by
mid to late morning, with the highest gusts at KSJT and KABI.
Expect wind gusts to 40 knots at both of these terminals towards
the end of the forecast period, with gusts 50 to possibly 60
knots just beyond the forecast period for tomorrow afternoon.
Southern terminals will see weaker winds, with gusts tomorrow 25
to 35 knots late morning, increasing to around 40 knots in the
afternoon.

&&

.FIRE WEATHER...
Issued at 150 AM CDT Thu Mar 13 2025

A Rangeland Fire Danger Statement was issued for all of West Central
Texas today. Minimum RH values will drop to 8 to 15 percent, while
20 foot west to southwest winds increase to 10 to 15 mph, with
higher gusts. The main fire weather concern is the expected critical
to extremely critical fire weather conditions across the area on
Friday. RH values are only forecast to recover to 25 to 40 percent
for most of the area overnight. Minimum RH values will then drop to
5 to 10 percent for most of the area on Friday, while 20 foot west
winds increase to 25 to 40 mph, with higher gusts. A Fire Weather
Watch remains in effect on Friday from 11 AM through 9 PM. RH values
Saturday morning are forecast to recover to 30 to 35 percent.

On Saturday, minimum RH values will drop to 15 to 20 percent, while
20 foot west winds increase to 15 to 25 mph. This will result in
another day of near critical to critical fire weather conditions. A
Red Flag Warning eventually be needed on Saturday, especially for
the southern half of the area. An RFD may also be needed for the
northern half of the area. Expect elevated to critical fire weather
conditions to continue into the first part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     59  73  50  67 /   0   0   0   0
San Angelo  58  74  49  67 /   0   0   0   0
Junction    58  81  49  71 /   0   0   0   0
Brownwood   56  76  48  71 /   0   0   0   0
Sweetwater  57  71  47  65 /   0   0   0   0
Ozona       56  74  48  66 /   0   0   0   0
Brady       62  76  52  68 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Friday morning through Friday evening for
Brown-Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-
Nolan-Runnels-Shackelford-Sterling-Taylor-Throckmorton-Tom Green.

Fire Weather Watch from Friday morning through Friday evening
for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-
Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-
Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom
Green.

&&

SHORT TERM...24
LONG TERM....TP
AVIATION...24

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:57 PM CDTHigh Wind WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 10 more17 hr
Mar 13, 1:54 PM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more31 hr
Mar 13, 1:58 PM CDTWind AdvisorySJTCrockett, Kimble, Mason, Menard, Schleicher, Sutton29 hr

Nearby

High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.